Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 19, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Jun 19, 2011, 3:50 PM EDT for Cocke County, Tennessee. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2011, 3:50 PM EDT (19:50 UTC)
- Expired
- Jun 19, 2011, 11:40 PM EDT
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- Minor
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pigeon River at Newport (NEPT1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
990 WGUS44 KMRX 191950 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TN 350 PM EDT SUN JUN 19 2011 ...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC029-200950- /O.NEW.KMRX.FL.W.0019.110619T1950Z-110620T1030Z/ /NEPT1.1.ER.110619T1843Z.110620T0000Z.110620T0430Z.NO/ 350 PM EDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE PIGEON RIVER AT NEWPORT TN. * FROM THIS AFTERNOON UNTIL MONDAY MORNING. * AT 3:00 PM SUNDAY THE STAGE WAS 8.5 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.8 FEET THIS EVENING...BUT IS THEN EXPECTED TO BEGIN FALLING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * AT 8.0 FEET...MINOR FLOODING OCCURS ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. $$
2 follow-up statements
592 WGUS84 KMRX 200021 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 821 PM EDT SUN JUN 19 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY THE PIGEON RIVER HAS CRESTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC029-200621- /O.EXT.KMRX.FL.W.0019.000000T0000Z-110620T0902Z/ /NEPT1.1.ER.110619T1843Z.110619T2215Z.110620T0302Z.NO/ 821 PM EDT SUN JUN 19 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE PIGEON RIVER AT NEWPORT TN. * UNTIL LATE TONIGHT. * AT 08:00 PM SUNDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. $$
729 WGUS84 KMRX 200340 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 1140 PM EDT SUN JUN 19 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC029-200410- /O.CAN.KMRX.FL.W.0019.000000T0000Z-110620T0902Z/ /NEPT1.1.ER.110619T1843Z.110619T2215Z.110620T0200Z.NO/ 1140 PM EDT SUN JUN 19 2011 THE FLOOD WARNING IS CANCELLED FOR THE PIGEON RIVER AT NEWPORT TN. * AT 11:00 PM SUNDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Jun 19, 2:35 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 19, 2:35 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT SUN JUN 19 2011
.SHORT TERM (TONIGHT AND MONDAY)...WEAK FRONTAL BOUNDARY WILL
REMAIN STRETCHED ACROSS THE REGION FOR THE SHORT TERM AS A SERIES OF
WEAK SHORT WAVES TRACKS THROUGH. ASSOCIATED CONVECTION IS EXPECTED
AS EACH WAVE MOVES ACROSS THE MRX CWA. CURRENT RADAR SHOWING THIS
MORNING/S ROUND EXITING THE AREA WITH NEW CONVECTION DEVELOPING AND
MOVING INTO EAST TN. ANOTHER ROUND IS EXPECTED LATE TONIGHT OR
EARLY MONDAY MORNING AS THE BOUNDARY SLOWLY LIFTS NORTHWARD. WITH
ALL THE RECENT RAINFALL...THE GROUND...IN MANY AREAS...IS SATURATED.
ADDITIONAL RAINFALL COULD CAUSE MINOR FLOODING...ESPECIALLY IN FLOOD
PRONE AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN
2/3RDS OF THE AREA.
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...HIGH PRESSURE BUILDS IN
MONDAY NIGHT FOR DRY CONDITION THROUGH TUESDAY. MODELS TRENDING
FASTER WITH AN APPROACHING COLD FRONT. COULD NOW SEE THE FRONT AND
ASSOCIATED CONVECTION MOVE IN ON WEDNESDAY. THE SLOW MOVING FRONT
IS EXPECTED TO REMAIN OVER THE REGION INTO THURSDAY FOR AN UNSETTLED
MIDDLE OF THE WEEK. WILL KEEP SOME LOW POPS INTO FRIDAY AS THE
SYSTEM EXITS THE AREA. MODEL CONFIDENCE QUITE LOW BY THE END OF THE
EXTENDED...FOR NOW WILL LEAVE THINGS DRY FOR THE WEEKEND. FOR
TEMPERATURES...GUIDANCE NUMBERS REASONABLE AND DIDN/T STRAY FAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 96 71 95 71 / 20 10 10 10 20
KNOXVILLE AIRPORT, TN 68 93 69 93 70 / 40 20 10 10 20
OAK RIDGE, TN 68 93 69 93 70 / 40 20 10 10 20
TRI CITIES AIRPORT, TN 66 90 65 92 66 / 60 20 10 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ANDERSON...BLOUNT SMOKY MOUNTAINS...CAMPBELL...CLAIBORNE...
COCKE SMOKY MOUNTAINS...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...MORGAN...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...ROANE...SCOTT TN...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
MJBHazardous weather outlook, Jun 19, 2:00 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT SUN JUN 19 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 200 PM EDT (100 PM CDT) SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON...WITH ANOTHER COMPLEX FROM THE OHIO RIVER VALLEY EXPECTED TO MOVE INTO THE AREA LATER TONIGHT. WITH THESE STORMS...THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS... LARGE HAIL...AND HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY...BRINGING MORE SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE WEDNESDAY AFTERNOON AND EVENING...WITH THE POTENTIAL FOR DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN ON WEDNESDAY. DMG
In the hours before
Special weather statement, Jun 19, 12:04 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1204 PM EDT SUN JUN 19 2011 TNZ016-017-036>047-069>074-191700- ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-COCKE SMOKY MOUNTAINS TN-GRAINGER TN-HAMBLEN TN-HAWKINS TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-NW BLOUNT TN-SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON TN- 1204 PM EDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...GREENE...CARTER... SEVIER...COCKE...KNOX...JEFFERSON...HAWKINS...HAMBLEN...GRAINGER... ANDERSON...WASHINGTON...UNION...UNICOI AND SULLIVAN COUNTIES UNTIL 100 PM EDT... AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLONIAL HEIGHTS TO 5 MILES SOUTHEAST OF CLINTON...WHICH WERE MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. IN ADDITION TO GUSTY WINDS AND HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Local storm report, Jun 19, 12:54 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1254 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 1 S GREENEVILLE 36.15N 82.82W
06/19/2011 GREENE TN LAW ENFORCEMENT
A FEW TREES DOWN.
&&
DHLocal storm report, Jun 19, 3:49 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
349 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL POWELL 36.03N 84.03W
06/19/2011 E1.00 INCH KNOX TN TRAINED SPOTTER
&&
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:23 AM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Scott, Union | 112 min |
| Jun 19, 8:41 AM EDT | Areal Flood Advisory | MRX | Claiborne, Cocke, Grainger, Greene, Hamblen, Jefferson and 1 more | 3 hr |
| Jun 19, 9:33 AM EDT | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 117 min |
| Jun 19, 11:17 AM EDT | Flash Flood Watch | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more | 19 hr |
| Jun 19, 12:22 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Unicoi, Washington | 39 min |
| Jun 19, 3:18 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 42 min |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.